What is the best treatment for IBS not getting better with medicine?
User rating for this question
hi i have consulted a few doctors and they say i hv IBS but still it doesnt get better with their medications.
Posted Tue, 24 Dec 2013 in Digestion and Bowels
Answered by Dr. Vaishalee Punj 5 hours later
Brief Answer: Hi Detailed Answer: Hi Thanks for posting your on XXXXXXX Irritable bowel syndrome is a diagnosis of exclusion after all other conditions have been ruled out with proper tests. Colonoscopy is normal. It shows that there is no organic cause. You were diagnosed with hiatal hernia, reflux esophagitis. You have been prescribed Rifagut an antibiotic. Softovac is meant to loosen the stools. The loose motions that you are experiencing seem to be a side effect of medicines and stress. Usually antibiotics lead to low gastrointestinal immunity leading to loose motions, bloating etc. I think if you adopt some changes in your lifestyle, you can effectively deal with the situation. My suggestions are as follows: - Take hygienic food and clean drinking water with lowest ppm. - Take high fiber diet like fruits, raw vegetables, whole grains, etc - Avoid juices, soft drinks and any sugary treats - Take more of curd or yogurt - Exercise atleast 20 min a day - Probiotics may be helpful Sometimes anxiety is seen as culprit. Breathing techniques work well for anxieties. Yoga and meditations also help here. Antidepressants may help. Hope it helps. Let me know if you have any doubts. Take care Dr Vaishalee
Follow-up: What is the best treatment for IBS not getting better with medicine? 20 hours later
hi have already been doing this follow up from last three months have been exercising for one hour a day and a cumpolsory fruit with fibre. during my diagnosis also had low levels of vit b12 for which i took injections. now again m feeling shortness of breadth and ultra sleepy after exercising.. and also my exercising capability has deacresed instead of increasing. and also have experienced lot of acidity even after one drink of alcohol...
Answered by Dr. Vaishalee Punj 2 hours later
Brief Answer: Hi again Detailed Answer: Hi again You have all the symptoms of gastrointestinal infection (or maybe inflammation). Since your colonoscopy was normal, inflammation is less likely. Infection seems to be from an organism that is otherwise part of normal flora and has overgrown. That is the reason it could not be picked in biopsies from coloscopy. Thus it may be bacterial overgrowth or maybe gastrointestinal candidiasis. Bacterial overgrowth temporarily gets better with antibiotics, to recur again. White sputum indicates towards candida overgrowth. -I hope it makes some sense till now. Now candida can be due to recurrent antibiotic use. Thus you need to avoid any unnecessary medication. If you have been recently taking antibiotics, then give some weeks to get back to normal. Secondly, any infection can cause irritation of stomach causing gastritis. Any medicine that irritates stomach like pain-killers (NSAIDs), should be avoided. Alcohol should be strictly avoided. Thirdly get tested for typhoid fever and Clostridium difficile. Drink only pure drinking water to avoid any infection of the stomach. Even mineral water may be avoided and water filtered by reverse osmosis technique may be taken. In the meanwhile take syrup Sucralfate (Sucrafil) 1 tbsp twice a day or when needed. It has mild antibiotic and cyto-protective action in the gut. It covers the damaged mucosa and allows it to heal. Give your immunity a chance to heal the condition. Hope it helps. Dr Vaishalee
Follow-up: What is the best treatment for IBS not getting better with medicine? 2 days later
hi, will follow your advice .. sucrafil shoukd be taken before meals or after??? how do i figure out the medicines which doesnt suit me .
Answered by Dr. Vaishalee Punj 4 hours later
Brief Answer: Hi again Detailed Answer: Hi again Sucrafil should be taken on empty stomach. It should be taken either 1 hr before meal or 2 hours after meal. It is better taken when symptoms are present. Any medicine that alters your normal flora further is not good. So all antibiotics, antifungals, or medicines that cause gastrointestinal side-effects like diarrhea, nausea are better avoided unless it is really necessary. Take care Dr Vaishalee
People also viewed
- Medicines for ibs
- Cholesterol in your bowel movement
- Drugs/medication for hereditary hair loss
- Chlorophyll and bowel movements
- Drugs/medication for repeated genital infections
- Drugs/medication for cerebral stroke
- Chills painful bowel movements
- What is the cause and treatment for ibs
- Childrens stringy bowel movements
- Ganaton medicine for ibs
- Drugs/medication for protozoal gastroenteritis
- Suffering with ibs what medicine do i take
- Is sazo 1000 medicine for ibs
- Incomplete bowel movements and cipralex
- Drugs/medication for aleukemic leukemia